Alert archive / New York / Flash Flood Warnings in 2025
Flash Flood Warning 39, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 22, 2025, 8:49 AM EDT for Chenango County, New York. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2025, 8:49 AM EDT (12:49 UTC)
- Expired
- Jun 22, 2025, 2:45 PM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Damage threat
- Catastrophic
- Flood severity
- None
County Chenango County, NY
The radar
The Binghamton radar (KBGM), 48 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 12:00 PM EDT | FLASH FLOOD | Coventry, NY | A lot of roads flooded. Water is running over the roads according to the town supervisor. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 191 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 0.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -374 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 413 m²/s²
- 0-3 km storm-relative helicity
- 388 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
427
WGUS51 KBGM 221249
FFWBGM
NYC017-221845-
/O.NEW.KBGM.FF.W.0039.250622T1249Z-250622T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
849 AM EDT Sun Jun 22 2025
...FLASH FLOOD EMERGENCY FOR CHENANGO COUNTY...
The National Weather Service in Binghamton has issued a
* Flash Flood Warning for...
Chenango County in central New York...
* Until 245 PM EDT.
* At 849 AM EDT, thunderstorms had produced heavy rain causing flash
flooding to occur across the Central and Northern portions of
Chenango County. Between 3 and 5 inches of rain have fallen. Major
flash flooding is already occurring and being reported across
Chenango County. Numerous roads and bridges are flooded, as well
as numerous homes taking on water, especially around Norwich,
Sherburne, and New Berlin. At least 10 people are stranded due to
flood waters. Chenango County is in a State of Emergency due to
the flooding. No unnecessary travel in Chenango County is allowed.
This is a FLASH FLOOD EMERGENCY for Chenango County. This is a
PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Emergency Management and River/Stream Gages
IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK
HIGHER GROUND NOW! Life threatening flash flooding of
low water crossings, small creeks and streams, urban
areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Norwich, Guilford, Plymouth, North Norwich, Coventry, Greene,
Oxford, Sherburne, Bainbridge, Otselic, New Berlin, Columbus,
Earlville, Afton, Pitcher, Smyrna, South Oxford, Brisben, Mc
Donough and Smithville Flats.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now! This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4257 7535 4251 7541 4246 7541 4241 7539
4238 7541 4234 7540 4232 7542 4220 7543
4220 7563 4225 7563 4225 7584 4244 7586
4272 7588 4274 7530 4266 7534
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC
$$
KL1 follow-up statement
306
WGUS71 KBGM 221840
FFSBGM
Flash Flood Statement
National Weather Service Binghamton NY
240 PM EDT Sun Jun 22 2025
NYC017-221850-
/O.EXP.KBGM.FF.W.0039.000000T0000Z-250622T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chenango NY-
240 PM EDT Sun Jun 22 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 245 PM EDT THIS AFTERNOON FOR
CHENANGO COUNTY...
Flood waters have receded or are currently receding. The heavy rain
has ended. Flooding is no longer expected to pose a threat. Please
continue to heed remaining road closures.
&&
LAT...LON 4257 7535 4251 7541 4246 7541 4241 7539
4238 7541 4234 7540 4232 7542 4220 7543
4220 7563 4225 7563 4225 7584 4244 7586
4272 7588 4274 7530 4266 7534
$$
BJGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 8:49 AM EDT, 0 minutes earlier.
Area forecast discussion, Jun 22, 8:49 AM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
849 AM EDT Sun Jun 22 2025
.SYNOPSIS...
Strong to severe storms with torrential rainfall will continue
this morning across east central NY and far northeast PA. The
first true taste of summer arrives today and into next week with
day time highs rising into the 90s and increasing humidity levels.
&&
.NEAR TERM /THROUGH MONDAY/...
845 AM Update...
An enhanced low level jet is combining with a stalling frontal
boundary and high levels of MUCAPE/PWATs to create an area of
heavy training thunderstorms over east-central NY and far NE PA
this morning. MUCAPE values between 2000-3000 J/kg are
supporting widespread thunderstorm development. These storms can
produce gusty winds, hail and torrential downpours. PWATs are
approaching 2" across Central NY, along with impressive 850mb
moisture transport vectors. We have received reports of 3-4
inches of rain so far across Chenango county, with 2-3.5 inches
across surrounding locations/counties. This is causing
significant flash-floding/flooding in these areas. Please heed
the latest warnings! CAMs show this area of training convection
drifting SW ward into the late morning and early afternoon, then
stalling and eventually dissipating by mid to late afternoon
hours. Additional storms could also develop as instability
increases along and SW of the front.
100 AM Update..
The MCS continues to evolve north of the area, starting to bow
and move southward. Contrary to guidance, where half of
solutions favor a more eastward track, as well as the upper
level ridge that was attempting to keep this MCS on an eastward
track, it seems that strong to severe storms can be expected
for areas mainly east of I-81, but very well could extend into
all of Central NY. The biggest threat overnight will be strong
to damaging winds. These storms will likely taper off getting
closer to the NY-PA state border.
For tomorrow, elevated CAPE values will be drastically
increasing late tonight into early Sunday morning, and
eventually becoming surface based. By 5 AM this morning,
guidance shows MUCAPE of up to 2500 J/kg coming into the NW half
of our CWA, and by 8 AM that increases to 3500 J/kg as mid
level lapse rates approach 8 C/km in the EML environment. If
any storms can get going in this environment they could have
extremely high storm tops, reaching 50k ft or higher. DCAPE
values also reach 850 J/kg, so despite a minor low level stable
layer, if the winds can break through this, storms could
certainly produce isolated damaging winds as well.
Heading into late morning and the afternoon it is looking hot
and muggy with 500 mb heights getting up near 598 dm which is
anomalously high. Dry air above the mixed layer may help limit
dew points to the upper 60s and low 70s but if dry air does not
mix in or evapotranspiration is able to keep up with mixing, dew
points may be in the low to mid 70s. Highs today push into the
upper 80s to mid 90s so widespread head indices of 100+ are
likely. Limiting factors to the heat is that forecast soundings
do have weak capping. In previous similar set ups with very
strong ridging and high heat and humidity, showers and
thunderstorms were able to form in the late morning and early
afternoon and that ended up dropping temperatures before they
were able to get as warm as forecast so that could occur again.
Heat Advisories continue, and we will see peak heat indices
between about 95 to 104 degrees late this afternoon. There
seems to be no need to upgrade any zones to extreme heat
warnings for Sunday at this time...especially due to the
uncertainty with clouds and pop up showers and storms mentioned
above.
Monday will be hotter, with the strong ridge building overhead,
and heat indices up to 104 expected. Heat Advisories will
continue going into the Short Term Discussion.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
130 AM Update...
Strong ridging remains in place for the short term with 500 mb
heights up around 595 t0 598 dm. With the jet stream back to the
north and weaker flow over our region along with a stout
subsidence inversion, showers and thunderstorms will have a
tough time forming in the afternoons despite plenty of heat and
humidity. Still an isolated thunderstorm cant be ruled out
Tuesday afternoon as there is still 2000 to 3000 J/kg of CAPE.
Mountains and terrain could provide just enough lift to break
through the strong capping but confidence was too low at this
time to add chances of precip to the Catskills or Poconos on
Tuesday. Wednesday will have the ridge slowly beginning to
flatten with weaker capping. There is a better chance at
afternoon thunderstorms, especially for the Southern Tier and
northward as the northern edge of the ridge shifts back south.
Day time highs Tuesday will likely push into the mid to upper
90s with dew points in the upper 60s to low 70s. Dry air in the
subsidence inversion may mix in so that could help lower dew
points a bit in the afternoon but it will still be very hot.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
130 AM Update...
The long term is looking fairly active as the ridge flattens
out and we end up on the north edge of the ridge through the end
of the week. This will put us into the "Ring of Fire" with
frequent shortwaves and convective complexes moving through.
Chances of precipitation were kept high, especially in the
afternoons and evenings when there is plenty of CAPE. As of now
forecast soundings and ensembles dont show great probability of
shear greater than 30 knots along with greater than 1000 J/kg of
SBCAPE but still ensemble means for 0-6 km shear are around 15
to 25 which is good enough for a stronger storm or two each
afternoon. Precipitable water values Thursday onward are high
and reside over 1.5 inches Thursday through Saturday so flash
flooding will be a concern.
&&
.AVIATION /13Z SUNDAY THROUGH THURSDAY/...
630 AM Update...
VFR TAFs are expected most of the time at all terminals over
the next 24 hours, except for a few hours between 15Z and 21Z
where MVFR ceilings could move in. There are also chances that
KITH and KBGM see a rogue thunderstorm mainly Sunday during the
day, but confidence was too low to include in the TAF package.
Surface winds will be mainly west to southwest 5 to 10 knots
gusting toward 20 knots through the period.
Outlook...
Sunday night...VFR.
Monday thru Tuesday...High pressure with VFR expected.
Wednesday and Thursday....Chances for scattered showers and
thunderstorms around with associated restrictions.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory from noon today to 8 PM EDT Wednesday for
PAZ038>040-043-044-047-048-072.
NY...Heat Advisory from noon today to 8 PM EDT Wednesday for NYZ009-
015>018-022>025-036-037-044>046-055>057-062.
&&
SYNOPSIS...KL
NEAR TERM...KL/MJM
SHORT TERM...AJG
LONG TERM...AJG
AVIATION...KLHazardous weather outlook, Jun 22, 5:16 AM EDT, 3 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 516 AM EDT Sun Jun 22 2025 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-230930- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 516 AM EDT Sun Jun 22 2025 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is a Slight risk for severe storms today. Storms could produce strong to damaging winds and some hail. Confidence remains low on the exact locations where storms could develop. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Heat index values in the upper 90s to low 100s are forecast with little relief at night due to elevated humidity. Monitor the forecast for details in coming days on this potential for a significant heat wave. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS.
In the hours before
Local storm report, Jun 22, 8:14 AM EDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
814 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 AM Tstm Wnd Dmg 1 ENE Unadilla 42.33N 75.29W
06/22/2025 Delaware NY Dept of Highways
Multiple trees and wires down on NY 357,
closed all lanes. Info from NY 511.
&&
AJGLocal storm report, Jun 22, 8:18 AM EDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
818 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM Flash Flood 2 ENE East Freetown 42.56N 75.93W
06/22/2025 Cortland NY 911 Call Center
Water over roadway with debris at
Knickerbocker Road.
&&
BJGLocal storm report, Jun 22, 8:36 AM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
836 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM Tstm Wnd Dmg Westmoreland 43.12N 75.42W
06/22/2025 Oneida NY Trained Spotter
At least 17 trees down in a yard. Time
estimated from radar.
&&
BJGLocal storm report, Jun 22, 8:43 AM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
843 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM Tstm Wnd Dmg 3 WNW Stokes Corner 43.32N 75.53W
06/22/2025 Oneida NY Public
Many trees down along Sulphur Springs Road.
Road completely blocked. Time estimated from
radar.
&&
BJGLocal storm report, Jun 22, 8:44 AM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
844 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM Rain Plymouth 42.62N 75.60W
06/22/2025 M3.13 Inch Chenango NY Trained Spotter
&&
BJGLocal storm report, Jun 22, 8:45 AM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
845 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM Rain Sidney Center 42.28N 75.25W
06/22/2025 M2.49 Inch Delaware NY Trained Spotter
&&
BJGThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:50 AM EDT | Special Weather Statement | BGM | Oneida | 40 min |
| Jun 22, 3:14 AM EDT | Severe Thunderstorm Warning | BGM | Oneida | 61 min |
| Jun 22, 3:46 AM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 29 min |
| Jun 22, 3:54 AM EDT | Tornado Warning | BGM | Madison, Oneida | 36 min |
| Jun 22, 4:13 AM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison, Oneida, Onondaga, Otsego | 62 min |
| Jun 22, 4:14 AM EDT | Tornado Warning | BGM | Madison, Oneida, Otsego | 31 min |
| Jun 22, 4:25 AM EDT | Flash Flood Warning | BGM | Oneida | 3 hr |
| Jun 22, 4:41 AM EDT | Flash Flood Warning | BGM | Madison, Oneida | 5 hr |
| Jun 22, 5:07 AM EDT | Flash Flood Warning | BGM | Chenango, Madison, Oneida, Otsego | 5 hr |
| Jun 22, 5:10 AM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Delaware, Otsego | 65 min |
| Jun 22, 5:31 AM EDT | Flash Flood Warning | BGM | Oneida | 3 hr |
| Jun 22, 5:57 AM EDT | Flash Flood Warning | BGM | Chenango, Delaware, Otsego | 5 hr |
| Jun 22, 5:58 AM EDT | Severe Thunderstorm Warning | BGM | Broome, Delaware, Sullivan | 47 min |
| Jun 22, 6:18 AM EDT | Flash Flood Warning | BGM | Oneida | 3 hr |
| Jun 22, 7:35 AM EDT | Flash Flood Warning | BGM | Delaware | 3 hr |
| Jun 22, 7:39 AM EDT | Flash Flood Warning | BGM | Chenango, Cortland, Madison, Onondaga | 3 hr |
| Jun 22, 7:46 AM EDT | Flash Flood Warning | BGM | Broome, Chenango, Delaware, Otsego | 3 hr |
| Jun 22, 8:07 AM EDT | River Flood Warning | BGM | Chenango | 33 hr |
| Jun 22, 8:16 AM EDT | Flash Flood Warning | BGM | Broome, Delaware | 3 hr |
| Jun 22, 9:11 AM EDT | Areal Flood Warning | BGM | Chenango | 4 hr |
| Jun 22, 9:12 AM EDT | Flash Flood Warning | BGM | Broome, Tioga | 3 hr |
| Jun 22, 10:58 AM EDT | Areal Flood Warning | BGM | Delaware | 4 hr |
| Jun 22, 11:03 AM EDT | River Flood Warning | BGM | Chenango | 25 hr |
| Jun 22, 11:03 AM EDT | River Flood Warning | BGM | Cortland | 4 hr |
| Jun 22, 11:57 AM EDT | Areal Flood Warning | BGM | Broome, Delaware | 108 min |
| Jun 22, 12:05 PM EDT | River Flood Warning | BGM | Madison, Oneida | 12 hr |
| Jun 22, 12:25 PM EDT | River Flood Warning | BGM | Cortland | 3 hr |
| Jun 22, 3:06 PM EDT | Heat Advisory | BGM | Broome, Chemung, Onondaga, Schuyler, Tioga, Tompkins | 3 days |
| Jun 22, 3:06 PM EDT | Extreme Heat Warning | BGM | Broome, Chemung, Onondaga, Schuyler, Tioga, Tompkins | 29 hr |
Nearby
Flash Flood Warnings in New York, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.